Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 455, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 1:18 AM EST for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2009, 1:18 AM EST (06:18 UTC)
- Expired
- Dec 9, 2009, 2:00 AM EST
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 1:20 AM EST | TSTM WND DMG | Tilton, GA | A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO REPORTED DOWN NEAR ROCKY FACE. |
| Dec 9, 1:24 AM EST | TSTM WND DMG | Resaca, GA | 911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER. NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME. |
| Dec 9, 1:30 AM EST | TSTM WND DMG | Tilton, GA | AT LEAST 40 TREES DOWN COUNTYWIDE...WITH MOST CONCENTRATED ACROSS SOUTH WHITFIELD. |
| Dec 9, 1:36 AM EST | TSTM WND DMG | Ramhurst, GA | AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS OF MURRAY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 12:09 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 090618
SVRFFC
GAC129-213-313-090700-
/O.NEW.KFFC.SV.W.0455.091209T0618Z-091209T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 AM EST WED DEC 9 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GORDON COUNTY IN NORTHWEST GEORGIA
SOUTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
SOUTH CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 200 AM EST
* AT 116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 14 MILES WEST OF CALHOUN...MOVING
NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RESACA AND CHATSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3481 8459 3477 8464 3473 8465 3451 8465
3440 8509 3442 8511 3443 8509 3451 8509
3454 8507 3459 8508 3463 8505 3468 8505
3485 8462
TIME...MOT...LOC 0617Z 247DEG 59KT 3454 8517
$$2 follow-up statements
000
WWUS52 KFFC 090649
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 AM EST WED DEC 9 2009
GAC313-090658-
/O.CAN.KFFC.SV.W.0455.000000T0000Z-091209T0700Z/
WHITFIELD GA-
149 AM EST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITFIELD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED WHITFIELD COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.
LAT...LON 3485 8462 3481 8459 3477 8464 3474 8465
3451 8465 3454 8486 3469 8479
TIME...MOT...LOC 0648Z 256DEG 48KT 3469 8466 3456 8475
$$
GAC129-213-090700-
/O.CON.KFFC.SV.W.0455.000000T0000Z-091209T0700Z/
GORDON GA-MURRAY GA-
149 AM EST WED DEC 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR SOUTHEASTERN MURRAY AND NORTHEASTERN GORDON COUNTIES...
AT 147 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAMHURST TO AUDUBON...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERS
AND OAKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3485 8462 3481 8459 3477 8464 3474 8465
3451 8465 3454 8486 3469 8479
TIME...MOT...LOC 0648Z 256DEG 48KT 3469 8466 3456 8475
$$000
WWUS52 KFFC 090655
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 AM EST WED DEC 9 2009
GAC129-213-090704-
/O.EXP.KFFC.SV.W.0455.000000T0000Z-091209T0700Z/
GORDON GA-MURRAY GA-
155 AM EST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MURRAY AND GORDON
COUNTIES EXPIRES AT 200 AM EST...
AT 154 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED AND EXITED MURRAY AND GORDON COUNTIES TO THE EAST.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.
LAT...LON 3485 8462 3481 8459 3477 8464 3474 8465
3451 8465 3454 8486 3469 8479
TIME...MOT...LOC 0654Z 256DEG 48KT 3468 8455 3455 8465
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 5:30 PM EST, 7 hours 48 minutes earlier.
Area forecast discussion, Dec 8, 5:30 PM EST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EST TUE DEC 8 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CAD IN PLACE ALONG THE EASTERN SEABOARD...WITH PLENTIFUL MOISTURE UP AND DOWN THE MISSISSIPPI VALLEY HEADED THIS WAY. STRONG LEE LOW DEVELOPING IN THE SOUTHERN PLAINS WILL CONTINUE TO STRENGTHEN AND HEAD EAST NORTHEAST...OCCLUDING OVER TIME. WARM FRONT WILL LIFT NORTH OVER THE NEXT FEW HOURS...SETTLING IN PLACE ALONG THE WEDGE BOUNDARY. STRONG ISENTROPIC LIFT AHEAD OF THE WARM FRONT WILL ALLOW WIDESPREAD RAIN TO CONTINUE THROUGH THE AFTERNOON HOURS. WARM SECTOR MOVING IN BEHIND THE FRONT WILL BRING THE CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...OVERNIGHT. COLD FRONT WILL APPROACH THE REGION OVERNIGHT...PUSHING THROUGH ON WEDNESDAY. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE SYSTEM. QPF AMOUNTS THROUGH THE EVENT LOOK TO BE SOMEWHERE IN THE 1-2 RANGE...WITH LOCALLY HIGHER AMOUNTS. THIS WILL BE ENOUGH TO PUSH THE TYPICAL OFFENDERS BACK INTO MINOR FLOOD...BUT SHOULD NOT CAUSE WIDESPREAD FLOODING. OF GREATER CONCERN ARE THE GRADIENT WINDS AND SEVERE POTENTIAL. WINDS SHOULD PICK UP THIS AFTERNOON AS THE WARM FRONT LIFTS THROUGH THE AREA. WIND ADVISORY IN PLACE THIS EVENING AND OVERNIGHT. WINDS WILL PICK UP EVEN MORE ON WEDNESDAY ALONG AND BEHIND THE COLD FRONT...20-30 MPH AT LEAST. HAVE UPGRADED THE WIND ADVISORY IN THE NORTHEAST MOUNTAINS TO A HIGH WIND WARNING...AND HAVE EXPANDED THE WIND ADVISORY ACROSS THE ENTIRE AREA. ITS POSSIBLE WE MAY NEED TO EXPAND THE HIGH WIND WARNING...WITH SATURATED SOILS TREES WILL LIKELY BE COMING DOWN WITH ADVISORY CRITERIA WINDS...SO IF IT IS EXPANDED IT WOULD BE MORE OF A PUBLIC IMPACT RATHER THAN AN ACTUAL HIGH WIND EVENT. ALREADY SEEING A LINE OF THUNDERSTORMS STARTING TO DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY...AND THIS WILL BE EXPANDING EAST THIS EVENING. HELICITY VALUES OF 500-700 M2/S2 WILL BE PREVALENT ACROSS THE STATE...ESPECIALLY NORTHEAST NEAR THE WARM/WEDGE FRONT. INSTABILITY WILL INCREASE IN THE WARM SECTOR AHEAD OF THE COLD FRONT...WITH SREF CAPES LESS THAN 100 J/KG BUT GFS AND NAM CAPES RANGING FROM 200-500 J/KG ACROSS THE AREA. HOWEVER...WITH THE AMOUNT OF HELICITY...THESE CAPES ARE PLENTY SUFFICIENT TO GET THUNDERSTORMS...SOME POSSIBLY SEVERE. HAVE INCLUDED SEVERE WORDING IN THE GRIDS OVERNIGHT...MAINLY ACROSS THE WESTERN PORTION OF THE AREA. ISOLATED TORNADOES ARE CERTAINLY NOT OUT OF THE QUESTION AND WOULD NOT BE SURPRISED TO SEE A COUPLE OVERNIGHT. COOL HIGH PRESSURE BUILDS IN ON THURSDAY BEHIND THE FRONT...AS MOISTURE LINGERS TO THE SOUTH. TEMPERATURES ON WEDNESDAY WILL INCREASE INTO THE 60S BEFORE THE FRONT MOVES THROUGH AS HIGH THETA-E AIR ADVECTS INTO THE REGION. BY THURSDAY...HIGHS WILL DROP BACK DOWN TO NEAR 50...SO EXPECT SOME WILD TEMPERATURE SWINGS OVER THE NEXT 48-72 HOURS. .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE IN PLACE...WITH WEAK TROUGHINESS ALOFT...FOR THE BEGINNING OF THE EXTENDED. MOISTURE FROM ANOTHER GULF LOW WILL BEGIN TO SPREAD OVER THE AREA FRIDAY NIGHT. GFS STILL SLIGHTLY FASTER THAN ECMWF. HIGH PRESSURE SHIFTS EAST AND DAMS DOWN THE EASTERN SEABOARD...AND WITH THE CAD IN PLACE ALONG WITH OVERRUNNING MOISTURE...ITS POSSIBLE THAT PORTIONS OF NORTH GEORGIA MAY EXPERIENCE SOME WINTRY PRECIP. THICKNESS VALUES ON THE LATEST RUNS GENERALLY INDICATE A MOSTLY TO ALL RAIN EVENT...BUT WOULD NOT BE TOTALLY SURPRISED TO SEE A BRIEF PERIOD OF FREEZING/FROZEN PRECIP EARLY SATURDAY. HAVE MADE NO CHANGES TO THE EXTENDED GRIDS AT THIS TIME GIVEN THE UNCERTAINTY...PLUS THE MODEL TRENDS OF WARMING THE LOW LEVELS. HIGH PRESSURE MOVING IN AGAIN SUNDAY INTO MONDAY...AND GFS AND ECMWF DIVERGE AGAIN WITH ECMWF BRINGING A FRONT THROUGH ON MONDAY...WHILE THE GFS HOLDS OFF FOR ANOTHER DAY OR SO. WITH THESE DISCREPANCIES SEE NO REASON TO CHANGE THE CURRENT FORECAST...WHICH HAS SLIGHT CHANCE RAIN IN MONDAY AND MONDAY NIGHT. TDP && .FIRE WEATHER... RH THURSDAY AFTERNOON SHOULD DROP TO NEAR OR JUST BELOW CRITICAL LEVELS. FUEL MOISTURES...HOWEVER...MAY NOT DROP ENOUGH TO WARRANT FIRE WEATHER WATCH/WARNING. TDP && .AVIATION... LIFR CEILINGS PREVAILING DURING THE NIGHT WITH LIGHT TO MODERATE RAIN. ISOLATED THUNDERSTORMS AFTER 00Z. WEDGE IN PLACE UNTIL FRONTAL PASSAGE AROUND 09Z. WINDS EAST TO SOUTHEAST 10 TO 15KT BECOMING SOUTHWEST 10 TO 20KT BY 09Z. CEILINGS LIFTING TO MVFR BY 12Z AND CONTINUING TO IMPROVE DURING THE MORNING. VISIBILITY 3 TO 5SM IN RAIN WITH LOCAL VISIBILITY BELOW 3SM IN MODERATE RAIN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 67 36 52 28 / 100 40 10 10 5 ATLANTA 46 65 34 49 29 / 100 30 10 10 5 BLAIRSVILLE 43 57 26 42 20 / 100 20 10 10 5 CARTERSVILLE 47 63 31 48 25 / 100 20 10 10 5 COLUMBUS 56 71 40 53 34 / 100 40 10 10 5 GAINESVILLE 41 62 34 50 27 / 100 30 10 10 5 MACON 55 72 40 54 32 / 100 50 10 10 5 ROME 50 61 31 49 24 / 100 20 10 10 10 PEACHTREE CITY 50 67 34 50 24 / 100 30 10 10 5 VIDALIA 58 76 43 54 34 / 70 60 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE... SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON. HIGH WIND WARNING FROM 6 AM TO 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WHITE. WIND ADVISORY UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...WALKER. && TDP 41
Hazardous weather outlook, Dec 8, 10:25 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1025 PM EST TUE DEC 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1025 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED TORNADOES POSSIBLE TONIGHT. .SYNOPSIS... A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD CONTINUE NORTHWARD OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT. A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING. .DISCUSSION... HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70 KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1 TO 3 INCHES THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT HOURS ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Dec 8, 9:59 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 959 PM EST TUE DEC 8 2009 GAZ011-012-019-020-090330- 959 PM EST TUE DEC 8 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHWEST BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 1030 PM EST... AT 958 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO 5 MILES NORTH OF CAVE SPRING...MOVING NORTHEAST AT 70 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS GUSTS TO 45 MPH ALONG WITH HEAVY RAIN. WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Local storm report, Dec 8, 10:24 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 PM EST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM NON-TSTM WND DMG ELLIJAY 34.69N 84.48W
12/08/2009 GILMER GA EMERGENCY MNGR
TEN TO TWELVE TREES DOWN ACROSS THE COUNTY FROM STRONG
NON-CONVECTIVE WINDS.
&&
RABSpecial weather statement, Dec 8, 10:29 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 PM EST TUE DEC 8 2009 GAZ006>009-090430- 1029 PM EST TUE DEC 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 45 MPH IN NORTHEAST GILMER...UNION...TOWNS AND FANNIN COUNTIES UNTIL 1130 PM EST... AT 1026 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING NORTHEAST AT 80 MPH. THE GILMER COUNTY EMERGENCY MANAGER REPORTED THAT THIS THUNDERSTORM PRODUCED SMALL HAIL AND GUSTY WINDS AS IT MOVED THROUGH GILMER COUNTY. STRONG WINDS JUST ABOVE THE SURFACE CAN BE BROUGHT DOWN TO THE SURFACE WITH THIS TYPE OF CONVECTIVE ACTIVITY...RESULTING IN DOWNED TREES AND POWER LINES. SEVERAL TREES AND POWER LINES HAVE BEEN BLOWN DOWN ACROSS GILMER COUNTY DURING THE EVENING. 19
Special weather statement, Dec 8, 10:51 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 PM EST TUE DEC 8 2009 GAZ006>009-090445- 1051 PM EST TUE DEC 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 45 MPH IN GILMER...UNION...TOWNS AND SOUTHERN FANNIN COUNTIES UNTIL 1145 PM EST... AT 1049 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALONA...MOVING NORTHEAST AT 75 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED IN SOUTHERN MURRAY COUNTY AND WILL QUICKLY MOVE INTO GILMER COUNTY WITHIN THE NEXT 15 MINUTES. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL...WIND GUSTS TO 45 MPH...AND BRIEF VERY HEAVY RAIN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Special weather statement, Dec 8, 10:53 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1053 PM EST TUE DEC 8 2009 GAZ005-090430- 1053 PM EST TUE DEC 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 45 MPH IN SOUTHERN AND EASTERN MURRAY COUNTY UNTIL 1130 PM EST... AT 1052 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CARTERS...MOVING NORTHEAST AT 80 MPH. PEA-SIZED HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS THUNDERSTORM. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Special weather statement, Dec 9, 12:22 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1222 AM EST WED DEC 9 2009 GAZ001-002-090545- 1222 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 1245 AM EST... AT 1120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF STEPHENSVILLE...MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN DADE AND NORTHERN WALKER COUNTIES THROUGH 1245 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COLE CITY...STEPHENSVILLE...TRENTON...MORGANVILLE...NEW ENGLAND...CHATTANOOGA VALLEY...HOOKER...WILDWOOD... FAIRVIEW...ROSSVILLE AND LOOKOUT MOUNTAIN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 12:46 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 29 min |
| Dec 9, 1:01 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 44 min |
| Dec 9, 1:31 AM EST | Flash Flood Warning | FFC | Chattooga, Floyd, Walker | 6 hr |
| Dec 9, 2:12 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 41 hr |
| Dec 9, 2:23 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Polk | 32 min |
| Dec 9, 2:40 AM EST | Flash Flood Warning | FFC | Gordon, Murray, Whitfield | 6 hr |
| Dec 9, 3:48 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Dec 9, 3:53 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 22 min |
| Dec 9, 3:59 AM EST | River Flood Warning | FFC | Dade | 19 hr |
| Dec 9, 4:03 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry, Newton, Rockdale, Spalding | 27 min |
| Dec 9, 4:18 AM EST | Tornado Warning | FFC | Barrow, Oconee, Walton | 27 min |
| Dec 9, 4:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Clarke, Jasper, Morgan, Newton, Walton | 28 min |
| Dec 9, 4:33 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 43 min |
| Dec 9, 5:17 AM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro | 28 min |
| Dec 9, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 31 min |
| Dec 9, 5:50 AM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 25 min |
| Dec 9, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 52 min |
| Dec 9, 7:29 AM EST | River Flood Warning | FFC | Chattooga | 32 hr |
| Dec 9, 7:29 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Treutlen | 46 min |
| Dec 9, 8:03 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 8 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Whitfield | 62 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 69 hr |
| Dec 9, 10:46 AM EST | River Flood Warning | FFC | Murray, Whitfield | 34 hr |
| Dec 9, 2:10 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 18 hr |
| Dec 9, 3:38 PM EST | River Flood Warning | FFC | Floyd, Gordon | 39 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.